MAUDE Adverse Event Report: ENDOLOGIX AFX; AFX INTRODUCER SYSTEM II

ENDOLOGIX AFX; AFX INTRODUCER SYSTEM II
Model Number S17-45
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 10/30/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the two (2) attempts of placement of the afx sheath, dissection/perforation of the external iliac in the region close to access/per-close device had occurred.The bifurcated stent graft was not implanted.The physician attempted to repair the tear by cutting down to site in iliac; however the patient expired.The physician stated that the sheath did not cause this event however medical records/images will be requested to determine the exact cause of this event.
 
Additional Manufacturer Narrative
The reported adverse event / incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event / incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number / lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event / incident was completed.An examination of medical records and/or medical imaging received by endologix shows the intra-operative perforation of left external iliac event is confirmed.This is consistent with the reported adverse event / incident.The procedure related harms for this event is the reported death.The most likely causation for the intraoperative perforation of the left external iliac artery and death was procedure related due to the placement of the non-endologix stent and multiple attempts of ballooning.This case was off label due to the absence of an aortic aneurysm, concomitant product use, and the widest diameter of the aorta being 1.7cm the ifu states aorta diameter needs to be more than 5cm.The final patient status was reported as expired.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g4: awareness date.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
AFX INTRODUCER SYSTEM II
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10900945
Report Number2031527-2020-00349
Device Sequence Number19449175
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)230813
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2023
Device Model NumberS17-45
Device Lot Number2345056020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR